By Topic

Consistency of stochastic context-free grammars from probabilistic estimation based on growth transformations

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
J. -A. Sanchez ; Dept. de Sistemas Inf. y Comput., Univ. Politecnica de Valencia, Spain ; J. -M. Benedi

An important problem related to the probabilistic estimation of stochastic context-free grammars (SCFGs) is guaranteeing the consistency of the estimated model. This problem was considered by Booth-Thompson (1973) and Wetherell (1980) and studied by Maryanski (1974) and Chaudhuri et al. (1983) for unambiguous SCFGs only, when the probability distributions were estimated by the relative frequencies in a training sample. In this work, we extend this result by proving that the property of consistency is guaranteed for all SCFGs without restrictions, when the probability distributions are learned from the classical inside-outside and Viterbi algorithms, both of which are based on growth transformations. Other important probabilistic properties which are related to these results are also proven

Published in:

IEEE Transactions on Pattern Analysis and Machine Intelligence  (Volume:19 ,  Issue: 9 )